MAUDE Adverse Event Report: ORTHO-CLINICAL DIAGNOSTICS, INC. VITROS 5600 INTEGRATED SYSTEM; CHEMISTRY ANALYZER

ORTHO-CLINICAL DIAGNOSTICS, INC. VITROS 5600 INTEGRATED SYSTEM; CHEMISTRY ANALYZER
Catalog Number 6802413
Medical Device Problem Code High Test Results (2457)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/21/2025
Type of Reportable Event Malfunction
Event or Problem Description
A customer contacted the ortho clinical diagnostics (ortho) technical solution center (tsc) to report higher than expected vitros sodium (na+) results were obtained from a single level of non-vitros biorad quality control (qc) fluid (lot 89760) using vitros na+ slide lot 4275-1156-1471 on a vitros 5600 integrated system.Biorad level 2 (lot 89760) vitros na+ results of 135.5 and 139.7 mmol/l versus the expected result of 127.5 mmol/l biased results of the magnitude and direction observed may lead to inappropriate physician action if they were to occur undetected on patient samples.The higher-than-expected vitros na+ results were obtained when processing a non-patient control fluid.No results were reported out of the laboratory.The customer claimed that patient results were not impacted by this issue.There has been no reported allegation of patient harm as a result of this event.This report corresponds to ortho clinical diagnostics inc (ortho) complaint number (b)(4) and reportability assessment (b)(4).
 
Additional Manufacturer Narrative
The investigation determined that higher than expected vitros sodium (na+) results were obtained from a single level of non-vitros biorad quality control (qc) fluid (lot 89760) using vitros na+ slide lot 4275-1156-1471 on a vitros 5600 integrated system.The assignable cause of the event is an issue related to the vitros 5600 integrated system.The historical quality control (qc) results surrounding the time of the event demonstrated imprecision of the vitros na+ assay on both levels of qc fluid and inaccuracy of level 1 qc fluid.An ortho field application specialist (fas) arrived onsite on 01 october 2025 and cleaned the potentiometric (pm) slots and pm anti-evaporation caps on the vitros pm microslide assembly.Following the optimization of the pm subsystem, the ortho fas recalibrated the vitros na+ slide lot 4275-1156-1471 using an alternate vitros calibrator (vitros calibrator kit 32, lot 3275) and post-calibration qc was determined to be acceptable.Vitros na+ assay performance was monitored for two weeks after the ortho fas's service actions and assay performance was determined to be acceptable.This further demonstrated that the higher than expected vitros na+ results were resolved by service actions performed by the ortho fas, specifically, cleaning of the pm subsystem on the vitros 5600 integrated system.The results of a vitros na+ diagnostic precision test performed on 30 october 2025 were within expectations, verifying that this maintenance action performed by the ortho fas had resolved the issue.

Brand Name
VITROS 5600 INTEGRATED SYSTEM
Common Device Name
CHEMISTRY ANALYZER
Manufacturer (Section D)
ORTHO-CLINICAL DIAGNOSTICS, INC.
100 indigo creek drive
rochester NY 14626
Manufacturer (Section G)
ORTHO-CLINICAL DIAGNOSTICS, INC.
100 indigo creek drive
rochester NY 14626
Manufacturer Contact
nancy hewitson
100 indigo creek drive
rochester, NY 14626
5854534165
MDR Report Key23606863
Report Number1319681-2025-00057
Device Sequence Number21311814
Product Code JJE
UDI-Device Identifier10758750002740
UDI-Public(01)10758750002740
Combination Product (Y/N)N
Initial Reporter CountryCI
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 11/20/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number6802413
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/01/2025
Initial Report FDA Received Date11/20/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured07/23/2021
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient SexUnknown